Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 9, NWS Midland/Odessa, TX

March 26, 202624 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Mar 26, 2026, 2:16 PM CDT for 24 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Mar 27, 2026, 3:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2026, 2:16 PM CDT (19:16 UTC)
In effect from
Mar 27, 2026, 3:00 AM CDT
Expired
Mar 27, 2026, 9:00 PM CDT
In force
18 hr
Issued by
NWS Midland/Odessa, TX
All 26 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 48 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.3 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS74 KMAF 261916
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
116 PM MDT Thu Mar 26 2026

NMZ027-TXZ270-271-270330-
/O.UPG.KMAF.HW.A.0007.260327T0900Z-260328T1600Z/
/O.NEW.KMAF.HW.W.0011.260327T0900Z-260328T1200Z/
/O.NEW.KMAF.DU.Y.0004.260327T1400Z-260328T0200Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Queen,
and Pine Springs
116 PM MDT Thu Mar 26 2026 /216 PM CDT Thu Mar 26 2026/

...HIGH WIND WARNING IN EFFECT FROM 3 AM MDT /4 AM CDT/ FRIDAY TO 6 
AM MDT /7 AM CDT/ SATURDAY...
...BLOWING DUST ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 8 PM 
MDT /9 PM CDT/ FRIDAY...

* WHAT...For the High Wind Warning, northeast winds 35 to 55 mph 
  with gusts up to 70 mph expected. For the Blowing Dust Advisory, 
  visibility between one-quarter and one mile in blowing dust 
  expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...For the High Wind Warning, from 3 AM MDT /4 AM CDT/ Friday 
  to 6 AM MDT /7 AM CDT/ Saturday. For the Blowing Dust Advisory, 
  from 8 AM MDT /9 AM CDT/ to 8 PM MDT /9 PM CDT/ Friday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Blowing dust can reduce visibility suddenly to zero, especially in 
  areas where bare fields exist. Travel will be difficult, 
  especially for high profile vehicles like campers, vans, and 
  tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
272>279-270330-
/O.NEW.KMAF.DU.Y.0004.260327T1400Z-260328T0200Z/
/O.NEW.KMAF.WI.Y.0009.260327T1400Z-260328T0200Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Terrell-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves
County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster-
Including the cities of Alpine, Snyder, Big Lake, Van Horn,
Mentone, Marfa, Fort Davis, Gail, Lamesa, Crane, Pecos, Eunice,
McCamey, Garden City, Artesia, Odessa, Colorado City, Big Bend
National Park, Big Spring, Jal, Rankin, Stanton, Tatum, Fort
Stockton, Marathon, Lovington, Hobbs, Kermit, Monahans, Carlsbad
Caverns NP, Andrews, Dryden, Midland, Carlsbad, Sanderson,
Seminole, and Panther Junction
116 PM MDT Thu Mar 26 2026 /216 PM CDT Thu Mar 26 2026/

...BLOWING DUST ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 8 PM 
MDT /9 PM CDT/ FRIDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 8 PM MDT /9 
PM CDT/ FRIDAY...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust expected. For the Wind 
  Advisory, northeast winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From 8 AM MDT /9 AM CDT/ to 8 PM MDT /9 PM CDT/ Friday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Blowing dust can reduce visibility suddenly to zero, especially in 
  areas where bare fields exist. Gusty winds may blow around 
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

&&

$$

TXZ280-270330-
/O.NEW.KMAF.WI.Y.0009.260327T1400Z-260328T0200Z/
Chisos Basin-
Including the cities of Chisos Basin and Big Bend National Park
216 PM CDT Thu Mar 26 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT FRIDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Chisos Basin.

* WHEN...From 9 AM to 9 PM CDT Friday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

&&

$$

93
3 follow-up statements
751 
WWUS74 KMAF 262128
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
328 PM MDT Thu Mar 26 2026

NMZ027-TXZ270-271-270530-
/O.EXT.KMAF.DU.Y.0004.260327T0900Z-260328T0200Z/
/O.CON.KMAF.HW.W.0011.260327T0900Z-260328T1200Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Queen,
and Pine Springs
328 PM MDT Thu Mar 26 2026 /428 PM CDT Thu Mar 26 2026/

...BLOWING DUST ADVISORY NOW IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 
PM MDT /9 PM CDT/ FRIDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ 
FRIDAY TO 6 AM MDT /7 AM CDT/ SATURDAY...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust expected. For the High 
  Wind Warning, northeast winds 35 to 55 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...For the Blowing Dust Advisory, from 3 AM MDT /4 AM CDT/ to 
  8 PM MDT /9 PM CDT/ Friday. For the High Wind Warning, from 3 AM 
  MDT /4 AM CDT/ Friday to 6 AM MDT /7 AM CDT/ Saturday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Blowing dust can reduce visibility suddenly to zero, especially in 
  areas where bare fields exist. Travel will be difficult, 
  especially for high profile vehicles like campers, vans, and 
  tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
272>279-270530-
/O.EXT.KMAF.DU.Y.0004.260327T0900Z-260328T0200Z/
/O.EXT.KMAF.WI.Y.0009.260327T0900Z-260328T0200Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Terrell-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves
County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster-
Including the cities of Fort Stockton, Big Spring, Big Lake,
Tatum, Mentone, Fort Davis, Colorado City, Sanderson, Snyder,
Garden City, Stanton, Crane, Panther Junction, Carlsbad Caverns
NP, Seminole, Alpine, Carlsbad, Jal, Artesia, Monahans, Kermit,
Dryden, Pecos, Rankin, Gail, Lamesa, Hobbs, Marfa, Big Bend
National Park, Midland, Eunice, Odessa, Lovington, Van Horn,
Marathon, McCamey, and Andrews
328 PM MDT Thu Mar 26 2026 /428 PM CDT Thu Mar 26 2026/

...BLOWING DUST ADVISORY NOW IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 
PM MDT /9 PM CDT/ FRIDAY...
...WIND ADVISORY NOW IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 PM MDT 
/9 PM CDT/ FRIDAY...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust expected. For the Wind 
  Advisory, northeast winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From 3 AM MDT /4 AM CDT/ to 8 PM MDT /9 PM CDT/ Friday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Blowing dust can reduce visibility suddenly to zero, especially in 
  areas where bare fields exist. Gusty winds may blow around 
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

&&

$$

TXZ280-270530-
/O.EXT.KMAF.WI.Y.0009.260327T0900Z-260328T0200Z/
Chisos Basin-
Including the cities of Big Bend National Park and Chisos Basin
428 PM CDT Thu Mar 26 2026

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 9 PM CDT FRIDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Chisos Basin.

* WHEN...From 4 AM to 9 PM CDT Friday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

&&

$$

Lindsey
468 
WWUS74 KMAF 270605
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1205 AM MDT Fri Mar 27 2026

NMZ027-TXZ270-271-272100-
/O.EXT.KMAF.DU.Y.0004.260327T0800Z-260328T0200Z/
/O.CON.KMAF.HW.W.0011.260327T0900Z-260328T1200Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains National Park,
and Pine Springs
1205 AM MDT Fri Mar 27 2026 /105 AM CDT Fri Mar 27 2026/

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ 
FRIDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ 
FRIDAY TO 6 AM MDT /7 AM CDT/ SATURDAY...

* WHAT...For the High Wind Warning, northeast winds 35 to 55 mph 
  with gusts up to 70 mph expected. For the Blowing Dust Advisory, 
  visibility between one-quarter and one mile in blowing dust 
  expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...For the Blowing Dust Advisory, until 8 PM MDT /9 PM CDT/ 
  Friday. For the High Wind Warning, from 3 AM MDT /4 AM CDT/ Friday 
  to 6 AM MDT /7 AM CDT/ Saturday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Blowing dust can reduce visibility suddenly to zero, especially in 
  areas where bare fields exist. Travel will be difficult, 
  especially for high profile vehicles like campers, vans, and 
  tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
272>279-272100-
/O.EXT.KMAF.DU.Y.0004.260327T0800Z-260328T0200Z/
/O.EXT.KMAF.WI.Y.0009.260327T0800Z-260328T0200Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Terrell-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves
County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster-
Including the cities of Tatum, Big Lake, Panther Junction, Garden
City, Carlsbad, Mentone, Andrews, McCamey, Monahans, Alpine,
Eunice, Big Spring, Rankin, Odessa, Marathon, Midland, Dryden,
Stanton, Marfa, Sanderson, Van Horn, Crane, Jal, Lovington,
Snyder, Colorado City, Fort Davis, Hobbs, Seminole, Lamesa, Gail,
Kermit, Big Bend National Park, Artesia, Pecos, Fort Stockton,
and Carlsbad Caverns NP
1205 AM MDT Fri Mar 27 2026 /105 AM CDT Fri Mar 27 2026/

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ 
FRIDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ FRIDAY...

* WHAT...For the Blowing Dust Advisory, visibility between one to 
  three miles in blowing dust expected. For the Wind Advisory, 
  northeast winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 8 PM MDT /9 PM CDT/ Friday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Blowing dust can reduce visibility suddenly to zero, especially in 
  areas where bare fields exist. Gusty winds may blow around 
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

&&

$$

TXZ280-272100-
/O.EXT.KMAF.WI.Y.0009.260327T0800Z-260328T0200Z/
Chisos Basin-
Including the cities of Big Bend National Park and Chisos Basin
105 AM CDT Fri Mar 27 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one to 
  three miles in blowing dust expected. For the Wind Advisory, 
  northeast winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Chisos Basin.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

&&

$$

Lopez
549 
WWUS74 KMAF 280223
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
823 PM MDT Fri Mar 27 2026

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
272>279-280330-
/O.EXP.KMAF.DU.Y.0004.000000T0000Z-260328T0200Z/
/O.EXP.KMAF.WI.Y.0009.000000T0000Z-260328T0200Z/
Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Terrell-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves
County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster-
Including the cities of Artesia, Alpine, Jal, Garden City,
Stanton, Big Spring, Big Bend National Park, McCamey, Monahans,
Van Horn, Crane, Sanderson, Seminole, Dryden, Odessa, Hobbs, Fort
Stockton, Panther Junction, Carlsbad, Kermit, Marathon, Midland,
Fort Davis, Colorado City, Marfa, Eunice, Rankin, Mentone,
Lovington, Carlsbad Caverns NP, Big Lake, Tatum, Snyder, Lamesa,
Gail, Andrews, and Pecos
823 PM MDT Fri Mar 27 2026 /923 PM CDT Fri Mar 27 2026/

...BLOWING DUST ADVISORY HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

Northeasterly winds are gradually diminishing across southeast New 
Mexico and much of west Texas. Visibility from blowing dust has also 
greatly improved. The Blowing Dust Advisory and Wind Advisory that 
was in effect has been allowed to expire.

$$

NMZ027-TXZ270-271-281200-
/O.EXP.KMAF.DU.Y.0004.000000T0000Z-260328T0200Z/
/O.CON.KMAF.HW.W.0011.000000T0000Z-260328T1200Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains National Park,
and Pine Springs
823 PM MDT Fri Mar 27 2026 /923 PM CDT Fri Mar 27 2026/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ 
SATURDAY...
...BLOWING DUST ADVISORY HAS EXPIRED...

* WHAT...East winds 35 to 45 mph with occasional higher gusts.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, including Guadalupe Pass.

* WHEN...Until 6 AM MDT /7 AM CDT/ Saturday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People driving high-profile vehicles should strongly consider 
postponing travel until the winds subside.

&&

$$

TXZ280-280330-
/O.EXP.KMAF.WI.Y.0009.000000T0000Z-260328T0200Z/
Chisos Basin-
Including the cities of Big Bend National Park and Chisos Basin
923 PM CDT Fri Mar 27 2026

...WIND ADVISORY HAS EXPIRED...

Northeasterly winds are gradually diminishing. The Wind Advisory 
that was in effect has been allowed to expire.

$$

Lindsey

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 26, 12:28 PM CDT, 1 hour 48 minutes earlier. Its key messages:

  • Updated at 1224 PM CDT Thu Mar 26 2026
  • Record-breaking high temperatures are expected again today.
  • Elevated to near-critical fire weather conditions are anticipated again today, especially over Southeast New Mexico and adjacent areas of West Texas.
  • A strong cold front is expected to sweep through the region Friday morning, bringing windy conditions to the area (especially Guadalupe Pass) and a much cooler weekend.
Area forecast discussion, Mar 26, 12:28 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1228 PM CDT Thu Mar 26 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1224 PM CDT Thu Mar 26 2026

- Record-breaking high temperatures are expected again today.

- Elevated to near-critical fire weather conditions are
  anticipated again today, especially over Southeast New Mexico
  and adjacent areas of West Texas.

- A strong cold front is expected to sweep through the region
  Friday morning, bringing windy conditions to the area
  (especially Guadalupe Pass) and a much cooler weekend.

&&

.SHORT TERM...
(Today through Friday afternoon)
Issued at 345 AM CDT Thu Mar 26 2026

The heat continues, at least for one more day.  WV imagery this
morning shows that the upper ridge has developed east over the past
24 hours, and is currently centered over Chihuahua.  This feature
will provide one last day of balmy weather for West Texas and
Southeast New Mexico.  As expected, Midland International Air &
Space Port hit a high of 93 F, beating the old record of 92 set in
2020.

Latest observations show return flow over the plains, w/the KMAF VWP
showing a 40 kt LLJ right off the deck to assist, courtesy of
leeside troughing over the Front Range.  This will keep overnight
minimums over 20 F above climatology.

Starting from such warm lows, record-breaking temperatures are
expected again this afternoon, aided by mostly sunny skies,
increasing thicknesses under the ridge, and return flow.  This will
be the warmest day this forecast as highs plateau a good 20-25 F
above normal.  The only downside to this will be elevated fire
weather conditions.  See fire wx discussion below for more details.

To spoil the warmer weather, another cold front arrives late
tonight/Friday morning, w/the latest NAM buffer soundings holding
steady with a fropa at KMAF at around 11Z.  Although fropa timing
hasn't changed, models have strengthened the front/CAA, and now NBM
cools highs Friday afternoon to ~ 5-10 F below normal, almost 30 F
cooler than this afternoon!  This will also make for a strong
gradient/windy Friday, and we'll issue a High Wind Watch for the
Guadalupes/Delawares, especially KGDP, where high gap winds will
develop late tonight through Saturday morning.  This may need to be
expanded onto the adjacent plains later.  Wind advisories will be
needed Friday over the rest of Southeast New Mexico and most of West
Texas.  Dry soils ensure dust advisories will be needed, as well.
Unfortunately, this does not appear to be the fabled Easter cold
spell, as both the GFS and ECMWF hint at another cold front during
the first week or so of April.  Stay tuned...

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 345 AM CDT Thu Mar 26 2026

Friday night, a stratus deck is forecast to develop behind the
front, and models develop isolated rain showers over the southeast
Permian Basin/lower Trans Pecos.  Saturday, surface winds are
forecast to veer back to return flow, but late enough that highs
will only recover a degree or so from Friday's.

The upper ridge will continue developing east through Texas and into
the Gulf the rest of the week.  Sunday, with return flow cranking
again, a more substantial recovery begins as highs leap over 15 F,
to around 10 F above normal.  Monday afternoon/evening, convection
will be possible as a shortwave moves through the region.

Temperatures will then inch up under zonal-to-southwest flow aloft
through Tuesday afternoon, when highs climb into the 90s many
locations, around 15 F above normal.  Wednesday, models bring a Pac
front through the area, shaving a couple of degrees off highs.

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Thu Mar 26 2026

VFR conditions remain through tonight with mainly southerly winds.
Occasional gusts possible through tonight. A cold front moves
through the region between 10z-14z on Friday. Winds shift to the
north and northeast and increase significantly. Reductions in VIS
due to BLDU are expected, but not included with this issuance.

&&

.FIRE WEATHER...
Issued at 345 AM CDT Thu Mar 26 2026

Fire wx concerns will continue today due to unseasonably warm
temperatures.  Low single-digit RH continues, along with ERCs 75+
percentile, with increasing severity running southeast-to-northwest
and into Southeast New Mexico.  Fuels remain dry/critically dry, as
well, closely correlating w/ERCs.  The one missing ingredient
continues to be substantial 20-ft winds.  Under the upper ridge,
they just can't develop sufficiently to warrant a warning attm. That
said, only elevated to near-critical conditions at best are
anticipated today.  The area of concern will be Southeast New Mexico
and adjacent areas of West Texas, where increased 20-ft winds will
coincide with critical relative humidity.

A strong cold front arrives Friday, and this may result in a few
hours of isolated critical fire wx conditions along/behind the front
before cooler temperatures advect into the region.  However, the
timing of the front (late night/early morning) looks to be such that
the higher winds occur before warmer temperatures have a chance to
materialize.  Thus, we'll forgo any watch/warning products attm.
Instead, we'll highlight the front in routine products.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               55  66  43  68 /   0   0  10   0
Carlsbad                 55  68  45  70 /   0   0   0   0
Dryden                   60  83  51  71 /   0   0  20   0
Fort Stockton            60  71  46  70 /   0   0  10   0
Guadalupe Pass           53  61  40  63 /   0   0   0   0
Hobbs                    50  63  41  68 /   0   0   0   0
Marfa                    50  68  35  68 /   0   0   0   0
Midland Intl Airport     56  66  44  68 /   0   0  10   0
Odessa                   56  66  45  68 /   0   0  10   0
Wink                     54  67  44  69 /   0   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from late tonight through Saturday morning for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

NM...High Wind Watch from late tonight through Saturday morning for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...93

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:30 AM CDTHigh Wind WatchMAFCulberson11 hr
Mar 26, 2:16 PM CDTBlowing Dust AdvisoryMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more31 hr
Mar 26, 2:16 PM CDTHigh Wind WarningMAFCulberson41 hr

Nearby

Wind Advisories in Texas, 2026Wind Advisories in New Mexico, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.